Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Some modular identities of Ramanujan useful in approximating $ \pi$


Author: Jon Borwein
Journal: Proc. Amer. Math. Soc. 95 (1985), 365-371
MSC: Primary 11F03; Secondary 11J72, 41A25
DOI: https://doi.org/10.1090/S0002-9939-1985-0806072-6
MathSciNet review: 806072
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show how various modular identities due to Ramanujan may be used to produce simple high order approximations to $ \pi $. Various specializations are considered and the Gaussian arithmetic geometric mean formula for $ \pi $ is rederived as a consequence.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11F03, 11J72, 41A25

Retrieve articles in all journals with MSC: 11F03, 11J72, 41A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0806072-6
Article copyright: © Copyright 1985 American Mathematical Society